Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Overdose of Duromine, all reports seemed normal. Anxious whether something is wrong ?

Hi I once overdoes with 300 mg of duromine (10 * 30mg) 3 months ago...This was after having taken one everyday for a 6 month period.... Anyway I went to the hospital and they said I was fine and did an ECG and blood tests and I seemed to be fine.... but I am generally anxious and worried that they may not have checked up everything... But they did real ease me and I did get a second ECG the day after and it was fine...but I generally feel anxious or feel palpitations maybe because I feel like there is something wrong? It may just be in my head or general panic attacks?! I am 160 cm and 85 kgs and a female... Please let me know if the 300 mgs could have done serious damages to me? Thanks
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Duromine is Phenteremine. It is an appetite suppressant, used to reduce weight. It is also used as psychostimulant (mood elevator).

Although it elevates mood and reduces appetite, persons taking Phenteremine develop tolerance to it ie., the same dose of Pnenteremine produces less effect. This results in weight gain instead of weight loss.

Phenteremine is completely excreted from the body in around 60 to 80 hours. Also, larger doses (10 times the normal dose) is not fatal and are tolerated better by persons using it for a prolonged period. You may hane tolerated such heavy dose since you were using it for 6 months.

It stimulates brain and can result in restlessness, inability to sleep, exaggerated sleep, talkativeness and anxiety. Your symptoms like anxiety are due to the drug. It can result in serious side effects like valvular problems in heart, increased BP, and palpitations. ECHO will be more useful in identifying these problems than ECG. You should get ECHO done to rule out the problem and should stop the drug in case of valvular deformities.

I hope his is useful to you.
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor